Alert archive / Wyoming / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 75, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2020, 6:11 PM MDT for Goshen County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2020, 6:11 PM MDT (00:11 UTC)
- Expired
- Jul 3, 2020, 6:41 PM MDT
- In force
- 30 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 78 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2725 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669
WUUS55 KCYS 040011
SVRCYS
WYC015-040100-
/O.NEW.KCYS.SV.W.0075.200704T0011Z-200704T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
611 PM MDT Fri Jul 3 2020
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southeastern Goshen County in southeastern Wyoming...
* Until 700 PM MDT.
* At 610 PM MDT, a severe thunderstorm was located 7 miles west of
Hawk Springs Recreation Area, or 27 miles south of Torrington,
moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
La Grange, Hawk Springs Recreation Area and Hawk Springs
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4177 10409 4158 10408 4163 10443 4174 10440
TIME...MOT...LOC 0010Z 277DEG 14KT 4168 10433
HAIL...1.25IN
WIND...60MPH
$$
Claycomb2 follow-up statements
478
WWUS55 KCYS 040025
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
625 PM MDT Fri Jul 3 2020
WYC015-040100-
/O.CON.KCYS.SV.W.0075.000000T0000Z-200704T0100Z/
Goshen WY-
625 PM MDT Fri Jul 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN GOSHEN COUNTY...
At 625 PM MDT, a severe thunderstorm was located near Hawk Springs
Recreation Area, or 27 miles south of Torrington, moving east at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
La Grange, Hawk Springs Recreation Area and Hawk Springs Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4174 10412 4159 10413 4159 10417 4165 10436
4171 10436
TIME...MOT...LOC 0025Z 277DEG 11KT 4168 10431
HAIL...1.00IN
WIND...60MPH
$$
Claycomb701
WWUS55 KCYS 040041
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
641 PM MDT Fri Jul 3 2020
WYC015-040051-
/O.CAN.KCYS.SV.W.0075.000000T0000Z-200704T0100Z/
Goshen WY-
641 PM MDT Fri Jul 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOSHEN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.
LAT...LON 4174 10412 4159 10413 4159 10417 4165 10436
4171 10436
TIME...MOT...LOC 0040Z 277DEG 14KT 4167 10422
$$
ClaycombWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:23 PM MDT, 48 minutes earlier.
Area forecast discussion, Jul 3, 5:23 PM MDT, 48 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 523 PM MDT Fri Jul 3 2020 .SHORT TERM...(This evening through Sunday) Issued at 231 PM MDT Fri Jul 3 2020 Clouds beginning to pop up along and west of the Laramie Range this afternoon. The Laramie Range will serve as the initiation point for storms across the I-25 corridor and further east today. So far, only two storms have built up enough to produce any lightning, but with a low shear environment in place, storms are unlikely to be long-lasting this afternoon and evening as they spread further east. Still, with the best CAPE and shear over west-central and northern Nebraska, this will be the area to watch this afternoon/evening. Looking at now though 7 PM as the window of opportunity for thunderstorm development on the Wyoming side and 6 to 10 PM as the window of opportunity on the Nebraska side. Storms will be capable of producing small hail, gusty and erratic winds under an inverted-v environment, and lightning, but as previously mentioned, storms should be short- lived. Looking forward to a quiet overnight period, however, a low-level jet looks to make a nightly appearance across the Panhandle, sneaking onto the Wyoming side at times. This will be significant should any fire starts occur this weekend due to accidents involving firework displays and dry conditions in place. Daily chances for afternoon and evening thunderstorms as a monsoon-like pattern continues over the course of the wekeend.Strong to severe thunderstorms will be possible for the duration. However, in general, it will be warm and dry each day with temperatures expected to be well above normal through the period. .LONG TERM...(Monday through Friday) Issued at 231 PM MDT Fri Jul 3 2020 The CWA looks to remain on the northern periphery of an rather flat upper high that will be situated over the southern and southwestern part of the country. The upper high is progged to strengthen some Thursday and Friday which will divert shortwave energy farther northward. Until then weak impulses will periodically move across the area and set off wdly sctd afternoon and evening convection with the best chances on Monday and Tuesday. Moisture levels look to be cut off some Wednesday onward with the strengthening upper high which should reduce the amount of convection for that time period. Temperatures will be quite warm through the period, remaining above seasonal averages. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 518 PM MDT Fri Jul 3 2020 Wyoming TAFS...VFR. Thunderstorms in the vicinity at Laramie and Cheyenne until 02Z. Wind gusts to 24 knots at all terminals until 02Z, then to 20 knots at Rawlins and Cheyenne after 15Z Saturday. Nebraska TAFS...VFR. Wind gusts to 26 knots until 06Z, then to 28 knots after 15Z Saturday. && .FIRE WEATHER... Issued at 231 PM MDT Fri Jul 3 2020 Daily chances for afternoon thunderstorms over the next week across southeast Wyoming and the western Nebraska Panhandle. Any thunderstorm will be capable of producing gusty and erratic winds with a dry surface layer in place. Fire conditions will remain elevated over the period as warm and dry conditions continue, however, daytime winds will generally remain low, adverting Red Flag Warning criteria where fuels have been deemed ready. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...AB LONG TERM...RE AVIATION...RUBIN FIRE WEATHER...AB
Hazardous weather outlook, Jul 3, 3:53 AM MDT, 14 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 353 AM MDT Fri Jul 3 2020 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-116>119- 041000- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 353 AM MDT Fri Jul 3 2020 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms will develop this afternoon. A few strong storms are possible with strong downburst winds and hail. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated to scattered thunderstorms are possible through the weekend and into early next week. .Spotter information statement... Spotter activation will not be needed. WYZ103>105-109>115-041000- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 353 AM MDT Fri Jul 3 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated showers with a thunderstorm possible. Otherwise, warm and dry conditions expected resulting in elevated fire weather conditions. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated thunderstorms are possible through the weekend and into early next week. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 3, 2:02 PM MDT, 4 hours 9 minutes before
Special Weather Statement National Weather Service Cheyenne WY 202 PM MDT Fri Jul 3 2020 WYZ116-032030- South Laramie Range WY- 202 PM MDT Fri Jul 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND FAR WESTERN LARAMIE COUNTIES UNTIL 230 PM MDT... At 201 PM MDT, Doppler radar was tracking a strong thunderstorm over Vedauwoo Campground, or 17 miles southeast of Laramie, moving northeast at 15 mph. Penny size hail will be possible with this storm. Locations impacted include... Buford. This includes Interstate 80 in Wyoming between mile markers 331 and 337. LAT...LON 4106 10536 4110 10543 4122 10531 4113 10523 TIME...MOT...LOC 2001Z 214DEG 12KT 4112 10536 Emanuel
Special weather statement, Jul 3, 3:51 PM MDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service Cheyenne WY 351 PM MDT Fri Jul 3 2020 WYZ117>119-032230- Central Laramie County WY-South Laramie Range Foothills WY- East Laramie County WY- 351 PM MDT Fri Jul 3 2020 ...SPECIAL WEATHER STATEMENT... At 350 PM MDT, Doppler radar was tracking a strong thunderstorm over Ranchettes, or near Cheyenne, moving northeast at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cheyenne, Burns, Hillsdale, Ranchettes, North Cheyenne, South Greeley, Fox Farm-College and South Greeley High. This includes the following highways... Interstate 25 in Wyoming between mile markers 15 and 19. Interstate 80 in Wyoming between mile markers 362 and 378. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4106 10480 4126 10486 4146 10457 4127 10416 TIME...MOT...LOC 2150Z 239DEG 27KT 4121 10474 Claycomb
Local storm report, Jul 3, 4:21 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 2 N CHEYENNE 41.17N 104.79W
07/03/2020 E0.88 INCH LARAMIE WY TRAINED SPOTTER
NORTH OF CHEYENNE AIRPORT RUNWAY.
&&
GCLAYCOMSpecial weather statement, Jul 3, 4:45 PM MDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Cheyenne WY 445 PM MDT Fri Jul 3 2020 WYZ107-108-032330- East Platte County WY-Goshen County WY- 445 PM MDT Fri Jul 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 530 PM MDT... At 444 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Grayrocks Reservoir, or 16 miles east of Wheatland, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Torrington, Lingle, Fort Laramie, Prairie Center, Fort Laramie National Historic Site, Veteran and Hwy 85 At Dry Rawhide Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4191 10473 4204 10482 4261 10407 4197 10409 TIME...MOT...LOC 2244Z 232DEG 37KT 4204 10465 Claycomb
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:19 PM MDT | Flash Flood Warning | CYS | Goshen | 66 min |
| Jul 3, 6:39 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 51 min |
| Jul 4, 2:05 PM MDT | Special Weather Statement | CYS | 40 min | |
| Jul 4, 3:19 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jul 4, 4:14 PM MDT | Special Weather Statement | CYS | Platte | 46 min |
| Jul 4, 4:28 PM MDT | Special Weather Statement | CYS | Niobrara | 47 min |
| Jul 4, 4:35 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 25 min |
| Jul 4, 5:09 PM MDT | Flash Flood Warning | CYS | Platte | 94 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.